Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 27, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 21, 2001, 5:17 AM CDT for Warren County, Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 21, 2001, 5:17 AM CDT (10:17 UTC)
- Expired
- May 21, 2001, 5:45 AM CDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Warren County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 5:30 AM CDT | Thunderstorm Wind 60 E | Bowling Green, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 211017 SVRSDF KYC227-211045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 517 AM CDT MON MAY 21 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 545 AM CDT * AT 515 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST SOUTH OF HADLEY...OR ABOUT 10 MILES NORTHWEST OF BOWLING GREEN...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RICHARDSVILLE...RIVERSIDE AROUND 525 AM CDT PLUM SPRINGS AROUND 530 AM CDT THIS STORM HAS RECENTLY PRODUCED DAMAGING WINDS IN NORTHERN LOGAN COUNTY. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. $$ MARIEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:15 AM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, May 21, 2:15 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 AM EDT MON MAY 21 2001 ...MAIN FORECAST CHALLENGE IS HOW HIGH TO GO WITH POPS TODAY INTO TUESDAY... UNSETTLED WEATHER IS ON TAP FOR THE REGION THE NEXT 36 TO 48 HOURS AS POLAR VORTEX SETTLES INTO THE CENTRAL CONUS. TWO LEADING EDGE SHORTWAVES ARE FORECAST TO PRODUCE SHOWERS AND STORMS OVER THE AREA. FIRST S/W TO MOVE ACROSS CNTRL KY/SRN IND THIS MORNING AND PLENTY OF CONVECTION IS OCCURRING AHEAD OF THIS FEATURE EARLY THIS MORNING. MAIN THREAT WITH THESE STORMS SEEMS TO BE WIND DAMAGE ATTM ALTHOUGH HAIL WAS REPORTED WITH SOME OF THE STORMS OVER SE MO AND SRN IL SUNDAY EVENING. SCT SVR STORMS/HVY RAIN A POSSIBILITY OVER MAINLY WRN/SRN PORTIONS OF LMK FA (FORECAST AREA) THIS MORNING AS STRONG H85 WINDS CONTINUE TO ADVECT HIGH THETA-E AIR FROM WRN GULF STATES UP TOWARDS CNTRL KY AHEAD OF FIRST S/W. HAVE BROKEN TODAY/S FORECAST WORDING INTO TWO PARTS TO ACCOUNT FOR THIS MORNING/S ROUND OF RW/TRWS. THEN THERE SHOULD BE A BREAK AS FIRST S/W MOVES EAST. WITH ALL OF THE CONVECTION NEARBY AND TO OUR WEST THIS MORNING WILL LEAVE IT MCLDY FOR THIS AFTN. SCT STRNG/SVR STORMS AGAIN PSBL THIS AFTN AS FORECAST SOUNDINGS SHOW DECENT DRYING OCCURRING IN THE MID LVLS. SVR WX EVEN MORE LIKELY IF WE SEE LOTS OF BRKS IN CLOUD COVER AHEAD OF COOL FRNT WHICH SHOULD BE MOVING INTO WRN KY EARLY THIS AFTN. HAVE GONE WITH THE SLOWER FRONTAL MOVEMENT OF THE ETA AND NGM MODELS. MORE PROGRESSIVE AVN MODEL PLACES HIGHEST QPF OVER SE THIRD OF KY TONIGHT WHILE THE SLOWER ETA/NGM KEEPS HEAVIER QPF FURTHER WEST. LIKE THIS SOLUTION BETTER AS ALL THREE MODELS DO NOT MOVE UPPER SUPPORT INTO FA UNTIL LATE TONIGHT/EARLY TUESDAY. ONCE THIS MAIN S/W PASSES...CHNC OF RWS SHOULD DIMINISH SO HAVE WORDED PRECIP CHANCES WITH MAINLY IN THE MORNING WORDING. HOWEVER...WITH STRONG CAA ON TAP AND LOW LEVEL RH LINGERING...WOULD NOT BE SURPRISED TO SEE SCT RWS ARND INTO THE AFTN. THEN MUCH COOLER WEATHER IS STORE FOR THE REST OF THE WEEK AS UNSEASONABLY COLD POLAR VORTEX IS FORECAST TO SETTLE INTO THE NATION/S MID SECTION. .SDF...NONE. MARIEN
In the hours before
Special weather statement, May 21, 4:05 AM CDT, 1 hour 12 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-211600- SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 505 AM EDT MON MAY 21 2001 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TODAY AND THIS EVENING ACROSS SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. AN UPPER LEVEL SYSTEM LOCATED OVER THE NORTHERN PLAINS THIS MORNING WILL STRENGTHEN AND ADVANCE INTO THE GREAT LAKES REGION BY LATE TONIGHT. AN UPPER LEVEL DISTURBANCE AHEAD OF THIS SYSTEM WILL MOVE THROUGH THE REGION THIS MORNING. THIS FEATURE WILL INTERACT WITH THE WARM AND HUMID AIRMASS IN PLACE TO PRODUCE SHOWERS AND THUNDERSTORMS OVER SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY THIS MORNING. SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS. A STRONG COLD FRONT IS THEN FORECAST TO MOVE FROM THE MID MISSISSIPPI VALLEY INTO WESTERN KENTUCKY THIS AFTERNOON. ADDITIONAL THUNDERSTORM ACTIVITY IS LIKELY AHEAD OF THIS FRONT THIS AFTERNOON AND INTO THE EVENING HOURS. SOME OF THESE STORMS MAY BE SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE FOR THE LATEST WEATHER INFORMATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED TODAY INTO THIS EVENING. MARIEN
Local storm report, May 21, 5:16 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
616 AM EDT MON MAY 21 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0503 AM 5 W LEWISBURG KY WIND DAMAGE
05/21/01 LOGAN TREE DOWN. REPORTED BY
EMERGENCY MANAGEMENT.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 4:42 AM CDT | Severe Thunderstorm Warning | LMK | Logan | 33 min |
| May 21, 7:50 AM CDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 30 min |
| May 21, 7:50 AM CDT | Severe Thunderstorm Warning | LMK | Clark | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.